Location of Repository

Visual side effects from transdermal scopolamine (Hyoscine)

By A.Y. Firth and K. Walker

Abstract

Transdermal scopolamine may be used to reduce sialorrhea in children with special needs. Side effects include dilated pupils and reduced accommodation. Two children, both epileptic, one with cerebral palsy and one with spinal dysraphism, who have undergone treatment for drooling with transdermal scopolamine are presented. Near visual acuity was reduced, and both cases showed dilated pupils with reduced or no response to light, these responses became normal on cessation of the scopolamine patch. As the effect of this drug may be cumulative, and patients unable to communicate difficulties, clinicians need to be aware of these possible side effects

Publisher: Cambridge University Press
Year: 2006
OAI identifier: oai:eprints.whiterose.ac.uk:598

Suggested articles

Preview


To submit an update or takedown request for this paper, please submit an Update/Correction/Removal Request.